Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 43, NWS Brownsville, TX

October 27, 2005Brooks County, Kenedy County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Oct 27, 2005, 7:55 PM CDT for Brooks County, Kenedy County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 27, 2005, 7:55 PM CDT (00:55 UTC)
Expired
Oct 27, 2005, 8:45 PM CDT
In force
50 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

Counties Brooks County, TX, Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2005-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2005-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 280056
SVRBRO
TXC047-261-280145-
/O.NEW.KBRO.SV.W.0043.051028T0055Z-051028T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
755 PM CDT THU OCT 27 2005

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BROOKS COUNTY IN DEEP SOUTH TEXAS
  KENEDY COUNTY IN DEEP SOUTH TEXAS

* UNTIL 845 PM CDT

* AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHWEST OF BORDER PATROL...OR ABOUT 13 MILES SOUTHWEST OF
  SARITA...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BORDER PATROL BY 805 PM CDT

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 2718 9784 2705 9804 2662 9773 2677 9750

$$

CASTILLO
1 follow-up statement
000 
WWUS54 KBRO 280132
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
831 PM CDT THU OCT 27 2005

TXC047-261-280145-
/O.CON.KBRO.SV.W.0043.000000T0000Z-051028T0145Z/
BROOKS TX-KENEDY TX-
831 PM CDT THU OCT 27 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT FOR
KENEDY AND EAST CENTRAL BROOKS COUNTIES...

AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 
MILES SOUTH OF THE SARITA BORDER PATROL CHECK POINT...OR ABOUT 21 
MILES SOUTH OF SARITA...MOVING SOUTHEAST AT 20 MPH.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 2718 9784 2705 9804 2662 9773 2677 9750

$$

CASTILLO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 7:40 PM CDT, 15 minutes earlier.

Area forecast discussion, Oct 27, 7:40 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
740 PM CDT THU OCT 27 2005

.DISCUSSION...TOR ISSUED FOR NRN BROOKS/KENEDY ATTM...AS TORNADIC
TSTM WITH HISTORY OF DAMAGE OVR ADJ CRP CWA MVS SE AT 25 KTS OVR
FALFURRIAS AND ADJ KENEDY COUNTY. MARBLE SIZE HAIL REPORTED RECENTLY
JUST EAST OF FALFURRIAS AND POWER LINES REPORTED DOWN OVR DUVAL AND
WEBB COUNTIES...JUST NORTH OF BROOKS.

UPDATED ZNS EARLIER TO REFLECT CURRENT CONVECTIVE TRENDS.
&&

.PREV DISCUSSION...A HIGH PRESSURE RIDGE WILL CONTINUE TO PRODUCE
LIGHT SOUTHEAST TO EASTERLY WINDS OVER THE CWA TONIGHT. WINDS WILL
GRADUALLY BECOME EAST TO NORTHEAST FRIDAY AND SATURDAY. RAIN CHANCES
AND MOSTLY CLOUDY TO PARTLY CLOUDY SKIES WILL CONTINUE ACROSS THE
RIO GRANDE VALLEY THROUGH FRIDAY. DRIER CONDITIONS WILL PREVAIL
ACROSS THE RIO GRANDE VALLEY OVER THE WEEKEND AND MONDAY WITH NEAR
NORMAL TEMPERATURES. RAIN CHANCES WILL INCREASE MONDAY AND CONTINUE
ACROSS THE AREA THROUGH TUESDAY MORNING AS A COLD FRONT MOVES
THROUGH DEEP SOUTH TEXAS. TEMPERATURES WILL DECREASE TO SLIGHTLY
BELOW NORMAL VALUES AND WINDS WILL SHIFT TO THE NORTH AND NORTHEAST
ONCE THE FRONT PASSES THROUGH THE AREA.
&&

.MARINE...AT 7PM BUOY020 REPORTED EAST-NORTHEAST WINDS AT 23 GUSTING
TO 29 KNOTS AND SEAS OF 8 FEET...AS SVR TORNADIC TSTMS COLLAPSE OVR
KENEDY COUNTY. MWS ISSUED FOR GUSTY WINDS UP TO 35 KNOTS...LOCALLY
HIGHER WAVES...LIGHTNING STRIKES...AND HEAVY DOWNPOURS. BOATERS
SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THIS STORM PASSES BY LATE
THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD CONTINUE
THROUGH FRIDAY...WITH LESS INTENSITY EXPECTED. MOISTURE WILL
DECREASE ONCE AGAIN BY THE WEEKEND AS A COASTAL TROUGH OF LOW
PRESSURE MOVES EAST OVER THE GULF.
&&

.AVIATION...SVR TSTMS CONFINED TO NRN BROOKS AND KENEDY COUNTY. XPCT
TEMPO MVFR CIGS AND VSBYS DUE TO SHOWERS AND THUNDERSTORMS FOR THE
NEXT 24 HOURS OVER SRN AERODROMES OF THE RGV. MODERATE EAST TO
SOUTHEAST WINDS WILL PREVAIL THROUGH FRIDAY...EXCEPT VRB25G35KTS
NEAR STRONG CONVECTION.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  68  80  67  83  70 /  20  20  00  00  00
BROWNSVILLE          65  81  64  81  69 /  20  20  00  00  00
HARLINGEN            66  82  63  84  67 /  20  20  00  00  00
MCALLEN              67  81  65  81  68 /  20  20  00  00  00
RIO GRANDE CITY      66  82  64  82  66 /  20  20  00  00  00
SOUTH PADRE ISLAND   70  78  70  80  72 /  20  20  00  00  00
&&

.BRO WATCHES/WARNINGS/ADVISORIES...SCA FOR GMZ150-155-170-175.
&&

SYNOPTIC/GRIDS...PHILO/SPEECE
MARINE/AVIATION...61
MESO...CAMPBELL
Hazardous weather outlook, Oct 27, 6:26 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
626 PM CDT THU OCT 27 2005

TXZ248>257-281100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
626 PM CDT THU OCT 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR BROOKS AND KENEDY COUNTIES
THIS EVENING DUE TO THUNDERSTORMS MOVING SOUTHEAST OUT OF DUVAL AND
JIM WELLS COUNTIES. THESE STORMS WILL LIKELY PRODUCE LARGE HAIL...
DAMAGING THUNDERSTORM WINDS AND POSSIBLE TORNADOES THROUGH 9 PM
THIS EVENING FOR THESE TWO COUNTIES. OTHERWISE...GUSTY WINDS NEAR 32
KNOTS HAVE BEEN REPORTED OVER THE LAGUNA MADRE...FROM OUTFLOW
BOUNDARIES EJECTED BY EARLIER CONVECTION. WINDS WILL SUBSIDE AFTER
SUNSET. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH FRIDAY MORNING
FOR THE OFFSHORE WATERS. SCATTERED THUNDERSTORMS WILL CONTINUE
THROUGH MID EVENING ALONG THE RIO GRANDE RIVER...MAINLY CONFINED TO
STARR COUNTY. THE MAJORITY OF THE AGGRESSIVE CONVECTION HAS MOVED
SOUTH INTO ADJACENT MEXICO. ONLY ISOLATED SHOWERS ARE EXPECTED EARLY
FRIDAY MORNING. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ENTIRE COASTAL WATERS
FRIDAY MORNING. A SMALL CRAFT ADVISORY MAY BE NEEDED EARLY NEXT WEEK
AS A COLD FRONT MOVES INTO DEEP SOUTH TEXAS MONDAY NIGHT. SHOWER
AND THUNDERSTORMS WILL BE POSSIBLE AT THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED FOR BROOKS AND KENEDY
COUNTIES THIS EVENING.

PHILO/SPEECE

In the hours before

Special weather statement, Oct 27, 2:00 PM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
200 PM CDT THU OCT 27 2005

TXZ248>257-272200-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
200 PM CDT THU SEP 1 2005

...STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF DEEP SOUTH TEXAS
TODAY...

SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF
THE COASTAL COUNTIES OF DEEP SOUTH TEXAS.  THESE THUNDERSTORMS HAVE
A HISTORY OF VERY HEAVY RAINS...GUSTY WINDS AND FREQUENT LIGHTNING.
THESE THUNDERSTORMS ARE MOVING RAPIDLY MOVING SOUTHEAST AND COULD
REACH SOUTHERN CAMERON COUNTY WITHIN THE NEXT 2 HOURS.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/BRO.

65
Local storm report, Oct 27, 7:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
739 PM CDT THU OCT 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             4 E FALFURRIAS          27.22N 98.08W
10/27/2005  0.50 INCH        BROOKS             TX   PUBLIC

0734 PM     TSTM WND GST     5 SE FALFURRIAS         27.17N 98.09W
10/27/2005  60 MPH           BROOKS             TX   PUBLIC

&&

CAMPBELL

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 7:23 PM CDTTornado WarningBROBrooks, Kenedy37 min
Oct 27, 8:40 PM CDTTornado WarningBROKenedy35 min
Oct 27, 8:43 PM CDTSpecial Marine WarningBRO92 min
Oct 27, 9:16 PM CDTSevere Thunderstorm WarningBROKenedy, Willacy44 min
Oct 27, 10:15 PM CDTSpecial Marine WarningBRO60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.